Siberian Mathematical Journal

, Volume 37, Issue 3, pp 461–467 | Cite as

Fibonacci manifolds as two-fold coverings of the three-dimensional sphere and the Meyerhoff-Neumann conjecture

  • A. Yu. Vesnin
  • A. D. Mednykh


Fibonacci Manifold 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    J. Conway, “Advanced problem 5327,” Amer. Math. Monthly,72, 915 (1965).Google Scholar
  2. 2.
    J. Conway, “Solution to Advanced problem 5327,” Amer. Math. Monthly,74, 91–93 (1967).MathSciNetGoogle Scholar
  3. 3.
    D. L. Johnson, J. W. Wamsley, and D. Wright, “The Fibonacci groups,” Proc. London Math. Soc.,29, 577–592 (1974).Google Scholar
  4. 4.
    R. M. Thomas, “The Fibonacci groupsF(2, 2m),” Bull. London Math. Soc.,21, No. 5, 463–465 (1989).Google Scholar
  5. 5.
    H. Helling, A. C. Kim, and J. Mennicke, A Geometric Study of Fibonacci Groups [Preprint/SFB-343, Diskrete Strukturen in der Mathematik], Bielefeld (1990).Google Scholar
  6. 6.
    B. Zimmermann, “On the Hantzche-Wendt manifold,” Monatsh. Math.,110, No. 3–4, 321–327 (1990).CrossRefGoogle Scholar
  7. 7.
    J. Hempel, “The lattice of branched covers over the figure-eight knot,” Topology Appl.,34, No. 2, 183–201 (1990).CrossRefGoogle Scholar
  8. 8.
    H. M. Hilden, M. T. Lozano, and J. M. Montesinos, “The arithmeticity of the figure-eight knot orbifolds,” in: Topology'90, Walter de Gruyter, Berlin, 1992, pp. 169–183.Google Scholar
  9. 9.
    A. Yu. Vesnin and A. D. Mednykh, “Hyperbolic volumes of Fibonacci manifolds,” Sibirsk. Mat. Zh.,36, No. 2, 266–277 (1995).Google Scholar
  10. 10.
    R. Meyerhoff and W. D. Neumann, “An asymptotic formula for the eta invariants of hyperbolic 3-manifolds,” Comment. Math. Helv.,67, 28–46 (1992).Google Scholar
  11. 11.
    J. S. Birman, “Braids, links, and mapping class groups,” Ann. of Math. Stud., No. 82 (1975).Google Scholar
  12. 12.
    W. P. Thurston, The Geometry and Topology of Three-Manifolds, Princeton Univ., Princeton (1980) (Lecture Notes in Math.).Google Scholar
  13. 13.
    S. Kojima and D. D. Long, “Virtual Betti numbers of some hyperbolic 3-manifolds,” in: A Fete of Topology, Academic Press Inc., 1988, pp. 417–442.Google Scholar
  14. 14.
    M. Sakuma and J. Weeks, “Examples of canonical decompositions of hyperbolic link complements,” Proc. Appl. Math. Workshop.,4, KAIST, Taejon, 1994, pp. 185–232.Google Scholar
  15. 15.
    D. Rolfsen, Knots and Links, Publish of Perish Inc., Berkeley, Co. (1976).Google Scholar
  16. 16.
    R. H. Crowell and R. H. Fix, Introduction to Knot Theory [Russian translation], Mir, Moscow (1967).Google Scholar
  17. 17.
    A. Haefliger and N. D. Quach, “Une presentation de groupe fundamental d'une orbifold,” Astérisque,116, 98–107 (1984).Google Scholar
  18. 18.
    C. Adams, M. Hildebrand, and J. Weeks, “Hyperbolic invariants of knots and links,” Trans. Amer. Math. Soc.,326, 1–56 (1991).Google Scholar
  19. 19.
    M. Bolieau and B. Zimmermann, “Theπ-orbifold group of a link,” Math. Z.,200, 187–208 (1989).CrossRefGoogle Scholar
  20. 20.
    M. B. Thistlethwaite, “Knot tabulation and related topics,” London Math. Soc. Lecture Note Ser. 93, 1–76 (1985).Google Scholar
  21. 21.
    A. Borel, “Commensurability classes and hyperbolic volumes,” Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4),8, 1–33 (1991).Google Scholar
  22. 22.
    J. M. Montesinos and W. Whitten, “Constructions of two-fold branched covering spaces,” Pacific J. Math.,125, 415–446 (1986).Google Scholar

Copyright information

© Plenum Publishing Corporation 1996

Authors and Affiliations

  • A. Yu. Vesnin
    • 1
  • A. D. Mednykh
    • 1
  1. 1.Novosibirsk

Personalised recommendations